manuscripta mathematica

, Volume 120, Issue 1, pp 27–38 | Cite as

The Rees algebra of a positive normal affine semigroup ring

  • Attila WiebeEmail author


Let R be a positive normal affine semigroup ring of dimension d and let Open image in new window be the maximal homogeneous ideal of R. We show that the integral closure Open image in new window of Open image in new window is equal to Open image in new window for all n ∈ℕ with nd − 2. From this we derive that the Rees algebra R[ Open image in new window t] is normal in case that d ≤ 3. If emb dim(R) = d + 1, we can give a necessary and sufficient condition for R[ Open image in new window t] to be normal.


Number Theory Algebraic Geometry Topological Group Integral Closure Homogeneous Ideal 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Boutot, J.-F.: Singularités rationelles et quotients par les groupes réductifs. Invent. Math. 88, 65–68 (1987)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Bruns, W., Gubeladze, J.: Divisorial linear algebra of normal semigroup rings. Alg. Represent. Theory 6, 139–168 (2003)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Bruns, W., Gubeladze, J.: Polytopes, rings and K-theory. Preprint, 2005Google Scholar
  4. 4.
    Bruns, W., Herzog, J.: Cohen-Macaulay rings. Cambridge Studies in Advanced Mathematics 39, Cambridge University Press, 1998Google Scholar
  5. 5.
    Eisenbud, D.: Commutative algebra with a view toward algebraic geometry. Graduate Texts in Mathematics 150, Springer, 1995Google Scholar
  6. 6.
    Goto, S., Shimoda, Y.: On the Rees algebra of Cohen-Macaulay local rings. In: R.N. Draper (ed.), Analytic Methods in Commutative Algebra. Lect. Notes in Pure and Appl. Math. 68, Marcel Dekker, 1979, pp. 201–231Google Scholar
  7. 7.
    Huneke, C.: On the associated graded ring of an ideal. Illinois J. Math. 104, 1043–1062 (1982)zbMATHMathSciNetGoogle Scholar
  8. 8.
    Lipman, J.: Cohen-Macaulayness in graded algebras. Math. Res. Lett. 1, 149–157 (1994)zbMATHMathSciNetGoogle Scholar
  9. 9.
    Lipman, J., Teissier, B.: Pseudo-rational local rings and a theorem of Briançon-Skoda about integral closures of ideals. Michigan Math. J. 28, 97–116 (1981)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Matsumura, H.: Commutative ring theory. Cambridge Studies in Advanced Mathematics 8, Cambridge University Press, 1986Google Scholar
  11. 11.
    Ribenboim, P.: Anneaux de Rees Intégralment Clos. J. Reine Angew. Math. 204, 99–107 (1960)zbMATHMathSciNetGoogle Scholar
  12. 12.
    Reid, L., Roberts, L.G., Vitulli, M.A.: Some results on normal homogeneous ideals. Commun. Algebra 31, 4485–4506 (2003)CrossRefzbMATHGoogle Scholar
  13. 13.
    Smith, K.E.: F-rational rings have rational singularities. Am. J. Math. 119, 159–180 (1997)zbMATHGoogle Scholar
  14. 14.
    Vasconcelos, W.: Arithmetic of Blowup Algebras. London Math. Soc. Lecture Note Series 195, Cambridge University Press, 1994Google Scholar
  15. 15.
    Vasconcelos, W.: Integral Closure. Springer Monographs in Mathematics, Springer, 2005Google Scholar
  16. 16.
    Valabrega, P., Valla, G.: Form rings and regular sequences. Nagoya Math. J. 72, 93–101 (1978)zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2006

Authors and Affiliations

  1. 1.FB MathematikUniversität Duisburg-EssenEssenGermany

Personalised recommendations